Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 12, 2014, 3:25 PM EDT for Lumpkin County, White County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2014, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 12, 2014, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Lumpkin County, GA, White County, GA
The radar
The Greer radar (KGSP), 151 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 603 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WWUS82 KFFC 121925
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI SEP 12 2014
GAZ008-015-016-122000-
325 PM EDT FRI SEP 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
LUMPKIN COUNTIES UNTIL 400 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS SOUTH UNION...
AND MUCH OF LUMPKIN AND WHITE COUNTIES... WITH THE STRONGER STORM
OVER PORTER SPRINGS... AND ALL MOVING EAST AT 15 MPH.
HEAVY DOWNPOURS PRODUCING FROM 1 TO 3 INCHES OF RAIN IN A SHORT TIME
CAN BE EXPECTED. RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING
ALONG SMALL CREEKS AND STREAMS... AND SOME LOW LYING STREETS AND
UNDERPASSES. DRIVERS SHOULD USE EXTRA CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3479 8377 3480 8368 3477 8363 3473 8362
3465 8365 3454 8361 3450 8366 3452 8417
3454 8419 3460 8419 3473 8410 3479 8409
3481 8378
TIME...MOT...LOC 1921Z 267DEG 15KT 3463 8391
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 12, 3:12 PM EDT, 13 minutes earlier.
Area forecast discussion, Sep 12, 3:12 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT FRI SEP 12 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... COLD FRONT IS WORKING ITS WAY INTO NORTHWEST GEORGIA AT AFD TIME... PUSHED BY A DEEPENING TROUGH CURRENTLY ACROSS THE UPPER MIDWEST BUT SHOULD TRANSITION IN TO A CLOSED LOW AS IT WORKS ITS WAY EAST TO THE GREAT LAKES OVERNIGHT. AFTER THAT HOWEVER...THE TROUGH BEGINS TO LIFT AS THE SURFACE LOW OCCLUDES...AND THE FRONT PUSHES INTO CENTRAL GEORGIA AND STALLS. CAPE VALUES RANGE BETWEEN 2000-3500 J/KG ACROSS MOST OF THE AREA EXCEPT EXTREME NORTHWEST GEORGIA BEHIND THE FRONT BUT EVEN THERE CAPE VALUES ARE NON-ZERO. WILL CONTINUE TREND OF THUNDERSTORM WORDING FOR THIS AFTERNOON BUT THERE IS BASICALLY NO SHEAR ACROSS THE AREA /EVEN WITH THE PROXIMITY OF THE FRONT/ SO AM NOT TOO CONCERNED ABOUT THE POSSIBILITY OF SEVERE...CANNOT RULE OUT A FEW STRONG STORMS HERE AND THERE BUT AS HAS BEEN THE CASE LATELY THE BIGGER CONCERNS WILL BE THE VERY HEAVY RAIN AND LIGHTNING. WE HAD SOME AREAS IN DEKALB/GWINNETT THIS MORNING THAT SAW ISOLATED FLASH FLOODING SO CANNOT RULE THAT OUT EITHER. PRECIPITABLE WATER VALUES ARE QUITE A BIT HIGHER THIS MORNING THAN YESTERDAY...OVER 1.8 INCHES WHICH IS NEARING THE 99TH PERCENTILE FOR SEPTEMBER. PW VALUES PROGGED TO BE EVEN HIGHER TOMORROW SO ISOLATED FLASH FLOODING WOULD REMAIN A CONCERN...BUT SINCE THE FRONT WILL BE PUSHING SOUTH SO WILL THE AXIS OF HEAVIER RAIN...SO HOPEFULLY THE RAIN WILL HELP TO ALLEVIATE BUDDING DROUGHT CONDITIONS RATHER THAN RESULTING IN FLASH FLOODING. CAPE VALUES DROP OFF IN NORTHWEST GEORGIA BEHIND THE FRONT SO LEFT THE WEATHER WORDING AT JUST SHOWERS ACROSS NORTHWEST ZONES WITH THUNDER ELSEWHERE. TEMPERATURES THROUGH THE SHORT TERM WILL BE HIGHLY DEPENDENT ON LOCATION OF PRECIPITATION AND CLOUDS...ESPECIALLY FOR AFTERNOON HIGHS...BUT IN GENERAL EXPECT HIGHS TO BE SEVERAL DEGREES COOLER TOMORROW THAN TODAY...LIKEWISE FOR TOMORROW NIGHT VS. TONIGHT. DRIER AIR WILL FILTER IN BEHIND THE FRONT ACROSS NORTH GEORGIA BUT WITH THE UPPER SUPPORT LIFTING...THE FRONT WILL END UP STALLING INTO THE EXTENDED. TDP .LONG TERM /SUNDAY THROUGH FRIDAY/... MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE. WITH RATHER DEEP MOISTURE AND DECENT INSTABILITY FORECAST FOR MONDAY...LEANED HARD ON WPC GUIDANCE WHICH CALLED FOR 50-70 PERCENT POPS FOR NEARLY THE ENTIRE AREA. BDL PREVIOUS DISCUSSION... THE EXTENDED FORECAST STARTS OUT WITH THE FRONT MENTIONED IN THE SHORT TERM STALLED SOMEWHERE ACROSS CENTRAL OR SOUTH GA AS A SECONDARY FRONT APPROACHES THE AREA FROM THE NORTH. WITH AMPLE MOISTURE CONTINUING ACROSS THE REGION THROUGH EARLY NEXT WEEK THESE BOUNDARIES WILL BE JUST THE CATALYST FOR CONTINUED CONVECTIVE ACTIVITY THROUGH THE MIDDLE OF NEXT WEEK. THE MODELS RE ALSO SHOWING A SHORTWAVE SWEEPING INTO THE REGION TUESDAY AND HELPING TO PUSH THE STATIONARY FRONTS SOUTH AND EASTWARD. THE GFS AND ECMWF DISAGREE A BIT ON JUST HOW FAR SOUTH THIS FRONT MOVES BUT THEY BOTH ARE SHOWING SOME DRIER AIR MOVING INTO NORTH GA BY WED/THU. FOR NOW...WILL CONTINUE WITH GOOD CHANCE POPS ACROSS OUR AREA SUN THROUGH WED WITH POPS DIMINISHING THU. MODELS ARE ALSO INDICATING THAT COOLER TEMPERATURES ARE IN STORE FOR THE STATE...ESPECIALLY WITH THE INFLUENCE OF THE PRECIPITATION AND CLOUDS. ANTICIPATE AN OVERALL COOLING TREND THROUGH THE WEEK...AND BY THE LATTER HALF OF NEXT WEEK COULD BE BELOW SEASONAL NORMALS. 01 && .AVIATION... 18Z UPDATE... ISOLATED TO SCT TSRA THIS AFTERNOON ACROSS THE AREA SO HAVE KEPT TEMPO TSRA...WITH VCSH THROUGH ABOUT 03Z EVERYWHERE. VCSH MIGHT BE WARRANTED LATER THROUGH THE OVERNIGHT HOURS WITH FURTHER UPDATES. EXPECT MVFR CIGS OVERNIGHT AND EARLY SATURDAY ESPECIALLY AROUND SUNRISE AND CANNOT RULE OUT BRIEF IFR CIGS. SLOW IMPROVING TREND TOWARD NOON SATURDAY AND INTRODUCED PROB30 FOR THE AFTERNOON HOURS. WINDS HIGHLY DEPENDENT ON LOCATION OF FRONT BUT FOR THE MOST PART SHOULD BE PRETTY LIGHT OVERNIGHT...TRENDING TOWARD NW AFTER SUNRISE. //ATL CONFIDENCE...18Z UPDATE... HIGH ON OCCURRENCE OF CONVECTION TODAY AND SAT AFTN...MEDIUM ON ANY IMPACTS TO ATL. MEDIUM ON TIMING OF WIND SHIFTS. MEDIUM ON CIGS SATURDAY MORNING. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 85 68 81 / 70 70 50 40 ATLANTA 71 83 68 81 / 70 50 30 40 BLAIRSVILLE 66 78 64 77 / 70 40 20 40 CARTERSVILLE 69 82 65 82 / 70 30 20 30 COLUMBUS 73 89 71 88 / 50 70 50 50 GAINESVILLE 70 81 67 78 / 70 50 30 40 MACON 71 89 70 88 / 50 70 60 50 ROME 69 82 64 82 / 60 20 20 20 PEACHTREE CITY 70 85 67 83 / 60 50 30 50 VIDALIA 74 93 72 88 / 30 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....BDL AVIATION...TDP
Hazardous weather outlook, Sep 12, 5:33 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 AM EDT FRI SEP 12 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 533 AM EDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. FREQUENT LIGHTNING...GUSTY WINDS...MINOR FLOODING AND HEAVY DOWNPOURS WILL BE THE MAIN CONCERNS WITH STORMS. THUNDERSTORM CHANCES WILL DECREASE AFTER SUNSET...THOUGH LINGER ON ACROSS NORTH GEORGIA WHICH COULD SEE RAIN CONTINUE THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO BE SCATTERED TO NUMEROUS THROUGH THE MIDDLE OF NEXT WEEK. THE CONVECTIVE ACTIVITY IS EXPECTED TO GENERALLY BE DIURNAL IN NATURE. SOME DRYING ACROSS THE NORTH IS POSSIBLE BEGINNING TUESDAY WHICH WOULD HELP TO DIMINISH THUNDERSTORM DEVELOPMENT ACROSS THAT AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Sep 12, 10:45 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EDT FRI SEP 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD ARROWIND 33.89N 84.16W
09/12/2014 GWINNETT GA EMERGENCY MNGR
MINOR FLOODING WITH WATER OVER THE ROADWAY WAS REPORTED
AT HWY 29 AND INLAND WAY.
&&
EVENT NUMBER FFC1400885
JLFLocal storm report, Sep 12, 11:54 AM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 AM EDT FRI SEP 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM FLASH FLOOD LILBURN 33.89N 84.15W
09/12/2014 GWINNETT GA PUBLIC
VIDEO RECEIVED OF WATER FLOWING OVER HOOD RD SOUTH OF
LAWRENCVILLE HWY.
&&
EVENT NUMBER FFC1400886
SNELSONLocal storm report, Sep 12, 12:03 PM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1203 PM EDT FRI SEP 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD ARROWIND 33.89N 84.16W
09/12/2014 GWINNETT GA PUBLIC
CAR REPORTED PARTIALLY ON ITS SIDE IN FLOODED LANE OF
LAWRENCEVILLE HIGHWAY NEAR GOODWILL STORE. TIME APPROX.
&&
EVENT NUMBER FFC1400887
SNELSONSpecial weather statement, Sep 12, 2:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EDT FRI SEP 12 2014
GAZ016-121915-
247 PM EDT FRI SEP 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WIND GUSTS TO 35
MPH IN WHITE COUNTY UNTIL 315 PM EDT...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEAF...AND MOVING NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS
SOUTHEAST WHITE COUNTY IN A SHORT PERIOD OF TIME. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3465 8365 3463 8363 3458 8363 3456 8361
3454 8361 3450 8366 3450 8374 3460 8379
3467 8365
TIME...MOT...LOC 1847Z 230DEG 3KT 3457 8367Special weather statement, Sep 12, 2:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 PM EDT FRI SEP 12 2014
GAZ052-121930-
256 PM EDT FRI SEP 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD COUNTY UNTIL
330 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FROLONA...AND MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED ACROSS THE
WESTERN PARTS OF HEARD COUNTY IN A SHORT TIME. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3343 8502 3328 8496 3328 8495 3323 8494
3325 8527 3343 8530
TIME...MOT...LOC 1856Z 285DEG 7KT 3334 8521Special weather statement, Sep 12, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI SEP 12 2014
GAZ008-015-016-122000-
325 PM EDT FRI SEP 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION AND
LUMPKIN COUNTIES UNTIL 400 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS TRAINING ACROSS SOUTH UNION...
AND MUCH OF LUMPKIN AND WHITE COUNTIES... WITH THE STRONGER STORM
OVER PORTER SPRINGS... AND ALL MOVING EAST AT 15 MPH.
HEAVY DOWNPOURS PRODUCING FROM 1 TO 3 INCHES OF RAIN IN A SHORT TIME
CAN BE EXPECTED. RUNOFF FROM THESE STORMS COULD CAUSE MINOR FLOODING
ALONG SMALL CREEKS AND STREAMS... AND SOME LOW LYING STREETS AND
UNDERPASSES. DRIVERS SHOULD USE EXTRA CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS LIKELY.
&&
LAT...LON 3479 8377 3480 8368 3477 8363 3473 8362
3465 8365 3454 8361 3450 8366 3452 8417
3454 8419 3460 8419 3473 8410 3479 8409
3481 8378
TIME...MOT...LOC 1921Z 267DEG 15KT 3463 8391The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 9:46 PM EDT | Special Weather Statement | FFC | Floyd | 59 min |
| Sep 12, 8:09 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| Sep 12, 2:47 PM EDT | Special Weather Statement | FFC | White | 28 min |
| Sep 12, 2:56 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Sep 12, 4:11 PM EDT | Special Weather Statement | FFC | Floyd | 34 min |
| Sep 12, 4:29 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Sep 12, 4:40 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Sep 12, 4:55 PM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Sep 12, 4:58 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Sep 12, 5:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 32 min |
| Sep 12, 5:36 PM EDT | Special Weather Statement | FFC | Rockdale | 24 min |
| Sep 12, 5:41 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 49 min |
| Sep 12, 5:50 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 40 min |
| Sep 12, 6:03 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Sep 12, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 38 min |
| Sep 12, 6:22 PM EDT | Special Weather Statement | FFC | Fayette | 23 min |
| Sep 12, 6:41 PM EDT | Special Weather Statement | FFC | Oglethorpe | 34 min |
| Sep 12, 6:50 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Sep 12, 7:11 PM EDT | Special Weather Statement | FFC | Oconee | 34 min |
| Sep 12, 7:26 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 34 min |
| Sep 12, 7:59 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.